Kansas, 2014Winter Storm and Winter Weather in Kansas, March 1 to 3, 2014
March 1 to 3, 2014 · NWS ICT · 11 events in 11 counties and zones
An arctic air mass dropped south across the plains on March 1st, with a mixture of freezing drizzle and sleet. This led to hazardous driving conditions across Kansas on March the 1st and March the 2nd, 2014.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic air mass dropped south across the plains on March 1st, with a mixture of freezing drizzle and sleet. This led to hazardous driving conditions across Kansas on March the 1st and March the 2nd, 2014. The wintry mixture of freezing drizzle and sleet eventually transitioned to all snow as a significant upper level trough moved across the Midwest. Snowfall amounts ranged from 3 to 5 inches across the area, with some areas also receiving an inch of sleet. The heaviest snowfall occurred along US Highway 50 from just south of Hutchinson to Newton to near Mount Hope, where almost 5 inches of snow fell. Numerous auto accidents occurred from the mixture of freezing drizzle, sleet and snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 1, 7:30 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 1, 7:30 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CST SAT MAR 1 2014
.UPDATE...
ISSUED AT 729 PM CST SAT MAR 1 2014
SIGNIFICANT WINTER STORM CONTINUES TO MOVE ACROSS SW US AT THIS
TIME. WARM ADVECTION/ISENTROPIC LIFT CONTINUES AHEAD OF THIS STRONG
SYSTEM...WITH LOTS OF MOISTURE STREAMING OVER THE TOP OF THE SHALLOW
ARCTIC AIRMASS ALREADY IN PLACE ACROSS MOST OF THE FORECAST AREA.
LOW LEVEL SATURATION HAS LED TO FREEZING DRIZZLE FOR MOST OF
SOUTHERN KS AND LIGHT SNOW FURTHER NORTH IN THE COLDER AIR IN
CENTRAL KS.
SHALLOW COLD AIR IS PROBABLY SO COLD THAT ATMOSPHERE IS PROBABLY
MAKING ICE CRYSTALS AS LOW AS 900H...WITH LIGHT SNOW BEGINNING TO
DEVELOP INTO SRN KS AS WELL. COULD ALSO SEE SOME SEEDER-FEEDER
PROCESSES AS MID LEVELS BEGIN TO SATURATE AND ICE CRYSTALS FORM IN
THE MID LAYERS AND FALL INTO THE SATURATED LOW LAYERS. SO HAVE
ADDED SNOW MENTION A LITTLE SOONER ACROSS SOUTHERN KS THEN
PREVIOUSLY THOUGHT. THIS COULD LEAD TO SNOW TOTALS INCREASING SOME
ACROSS SOUTHERN KS...STAY TUNED.
NOT GOING TO RULE OUT PRECIP CHANGING BACK OVER TO A MIX OF SLEET
AND SNOW AROUND MIDNIGHT...AS WARM ADVECTION INCREASES AND WARM NOSE
IN THE MID LAYERS INCREASES. COULD BE SEEING SOME OF THIS IN 88D
RADAR RETURNS NEAR KGCK.
KETCHAM
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 345 PM CST SAT MAR 1 2014
HEADLINE: WINTER STORM WARNING FOR SE KS BEING EXTENDED UNTIL SUNDAY
NIGHT AT MID-NIGHT.
TONIGHT-SUNDAY NIGHT:
THE INTENSE UPPER-DECK WAVE THAT'LL BE MAJOR PLAYER WITH THE IMMINENT
WINTER STORM THAT'LL INVADE MOST OF THE GREAT PLAINS HAD JUST CROSSED
SOUTHERN CA THIS AFTERNOON. THE WAVE IS STILL SCHEDULED TO MOVE EAST
OVER ARIZONA TONIGHT THEN OVER THE OK & TX PANHANDLES ON SUNDAY. WITH
TIME AN ELEVATED FRONT STATIONARY FRONT DRAPED IN AN E-W MANNER ALONG
THE RED RIVER WILL SLOWLY PIVOT IN A COUNTER-CLOCKWISE MANNER WITH THE
EASTERN SEGMENT LIFTING N & NWAS A WARM FRONT FROM EASTERN OK &
NORTHERN AR TO EXTREME SOUTHEAST KS. THIS WOULD INDUCE ELEVATED WARM
ADVECTION OVER PRIMARILY SE KS THIS EVENING WHERE ~8,000FT
TEMPERATURES MAY REACH 50F. COUPLED WITH AN ARCTIC AIRMASS CONTINUING
TO SPREAD DUE SOUTH ACROSS KS A SHARP(!) INVERSION WILL BECOME EVEN
MORE SO THIS EVENING OVER SC & ESPECIALLY SE KS. SOUNDINGS DEPICT A
FAIRLY DRY LAYER FROM ~7,000-15,000FT WITH THE DRY LAYER DEEPEST OVER
SE KS. THIS WOULD TRANSLATE INTO A HIGH POTENTIAL FOR SLEET OVER
NEARLY ALL OF THE COUNTY WARNING AREA. THE EXCEPTIONS WOULD BE THAT
PART OF CENTRAL KS GENERALLY ALONG & N OF I-70 WHERE LIGHT SNOW WOULD
OCCUR. SE KS MAY EXPERIENCE A SLEET/LIGHT FREEZING RAIN MIXTURE THIS
EVENING. AS THE UPPER-DECK WAVE CONTINUE TO SURGE EAST ACROSS THE
SOUTHERN PLAINS THE ELEVATED FRONT WILL TRANSITION INTO A COLD FRONT &
GET PUSHED SE LATE TONIGHT & SUNDAY. THIS WOULD PRODUCE A CHANGEOVER
TO ALL SNOW ACROSS THE NEIGHBORHOOD IN A NW-SE MANNER WITH SOUTHEAST
KS EXPERIENCING THE CHANGEOVER TO ALL SNOW AROUND NOON SUNDAY.
GREATEST SNOW ACCUMULATIONS OF 5-6 INCHES WILL OCCUR OVER THE CENTRAL
PORTION OF THE FORECAST AREA FROM RENO TO SALINE...MARION & CHASE
COUNTIES...WITH 3-4 INCH ACCUMULATIONS ELSEWHERE. SOUTHEAST KS WOULD
RECEIVE THE GREATEST ICE ACCUMULATIONS 0.1 TO 0.2 INCH LIKELY SUNDAY
MORNING. THE COMBINED ICE & SNOW ACCUMULATIONS DICTATE KEEPING THE
WINTER STORM WARNING INTACT FOR TONIGHT & SUNDAY...HOWEVER THE WINTER
STORM WARNING FOR SE KS HAS BEEN EXTENDED UNTIL MID-NIGHT SUNDAY. WIND
CHILLS AROUND 15 BELOW ARE LIKELY IN PRIMARILY CENTRAL KS LATE TONIGHT
& SUNDAY MORNING WITH VALUES FROM 10 BELOW TO 15 BELOW ELSEWHERE. THE
SNOW WILL GRADUALLY END IN A NW-SE MANNER LATE SUNDAY NIGHT BY WHICH
TIME DANGEROUS WIND CHILLS WILL HAVE INVADED THE AREA. WIND CHILL
ADVISORIES WOULD CERTAINLY BE REQUIRED FOR ALL AREAS FROM LATE SUNDAY
NIGHT THRU MONDAY MORNING. SOME RECORD COLDEST HIGH TEMPERATURE
RECORDS ARE SURE TO BE BROKEN.
THE ARCTIC HIGH CONTINUING TO SPREAD SE ACROSS THE KS NEIGHBORHOOD
GUARANTEES A BITTERLY COLD START TO THE WORK-WEEK WITH HIGHS MONDAY
STRUGGLING TO REACH 20 DEGREES.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 345 PM CST SAT MAR 1 2014
FORECAST CONCERNS FOR THE EXTENDED REVOLVE AROUND A SHORTWAVE MOVING
THROUGH THE REGION ON WEDNESDAY FOLLOWED BY ANOTHER FOR SATURDAY.
BOTH THE GFS AND ECMWF SEEM TO BE IN FAIRLY GOOD AGREEMENT REGARDING
WEDNESDAY WITH BOTH MODELS INDICATING TEMPERATURES BELOW FREEZING IN
THE MORNING. LIGHT PRECIPITATION WILL APPROACH FROM THE NORTHWEST
AND QUICKLY MOVE THROUGH BY THE EARLY EVENING HOURS WITH PERIODS OF
LIGHT SNOW IN THE MORNING...TRANSITIONING TO A RAIN/SNOW MIX OR
LIGHT RAIN BY THE AFTERNOON HOURS. FAIRLY NICE WEATHER IS EXPECTED
FOR THURSDAY AND FRIDAY WITH LOWS HOVERING AROUND THE FREEZING MARK
AND AFTERNOON HIGHS CLIMBING INTO THE LOW TO MID 50S. THE MODELS
THEN DIFFER SOMEWHAT REGARDING SATURDAYS WEATHER. THE GFS REMAINS
THE DRYER AND WARMER SOLUTION WITH JUST A VERY LIGHT AREA OF
PRECIPITATION TRANSITIONING THROUGH THE AREA AND TEMPERATURES
CLIMBING INTO THE LOWER 50S. THE ECMWF BRINGS A STRONGER COLD FRONT
THROUGH EARLY SATURDAY MORNING WITH HIGHER PRECIPITATION AMOUNTS AND
TEMPERATURES REMAINING IN THE LOWER 30S SO HAVE OPTED TO MAINTAIN 20
TO 30 POPS SINCE THE ECMWF HAS HAD A LITTLE BETTER RUN TO RUN
CONSISTENCY.
SMITH
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 546 PM CST SAT MAR 1 2014
EXPECT POOR AVIATION CONDITIONS FOR THE NEXT 24 HOURS...AS A MAJOR
WINTER STORM APPROACHES THE AREA AND WILL MOVE ACROSS THE AREA LATE
TONIGHT THROUGH SUNDAY.
AREAS OF FREEZING DRIZZLE AND VERY LIGHT SNOW/SLEET CAN BE EXPECTED
FOR THE EVENING HOURS. THE WINTRY PRECIPITATION WILL INCREASE IN
COVERAGE AND INTENSITY LATE TONIGHT INTO SUNDAY MORNING ACROSS ALL
AREAS. SNOW AND SLEET ARE EXPECTED TO BE THE PRIMARY WINTER WEATHER
TYPES FOR EARLY SUN MORNING. MVFR AND PATCHY IFR CIGS AND VSBYS ARE
POSSIBLE FOR THE MORNING HOURS...BUT EXPECT MOST VSBYS TO BECOME IFR
AS SUN MORNING PROGRESSES AS MOST OF THE PRECIP BECOMES ALL SNOW.
COULD EVEN SEE SOME LIFR VSBYS AROUND 1/2SM IN KSLN...DURING THE
HEAVIEST SNOW FROM 14-18Z/SUN.
KETCHAM
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 6 9 -2 17 / 100 90 30 0
HUTCHINSON 4 7 -5 17 / 100 90 20 0
NEWTON 4 6 -5 15 / 100 90 30 0
ELDORADO 5 8 -4 15 / 100 90 40 10
WINFIELD-KWLD 10 13 0 18 / 100 90 40 0
RUSSELL 2 8 -8 22 / 90 80 10 0
GREAT BEND 3 8 -8 21 / 90 80 10 0
SALINA 2 6 -9 17 / 100 90 20 0
MCPHERSON 3 6 -8 16 / 100 90 20 0
COFFEYVILLE 13 16 0 20 / 100 90 70 10
CHANUTE 9 12 -3 16 / 100 90 70 10
IOLA 8 11 -5 15 / 100 90 70 10
PARSONS-KPPF 12 14 -2 18 / 100 90 70 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT FOR
KSZ070>072-094>096-098>100.
WINTER STORM WARNING UNTIL 6 PM CST SUNDAY FOR KSZ048>053-
067>069-082-083-091>093.
WINTER WEATHER ADVISORY UNTIL 6 PM CST SUNDAY FOR KSZ032-033-047.
&&
Hazardous weather outlook, Mar 1, 4:24 PM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CST SAT MAR 1 2014
KSZ032-033-047>053-067>072-082-083-091>096-098>100-022230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
424 PM CST SAT MAR 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
A WINTER STORM WILL AFFECT THE AREA...WITH THE LIGHT WINTRY MIX
INCREASING IN COVERAGE AND INTENSITY. PLEASE REFER TO THE LATEST
WINTER STORM WARNING AND WINTER WEATHER ADVISORY FOR DETAILS.
VERY COLD TEMPERATURES WILL RESULT IN WIND CHILLS OF 10 BELOW TO
20 BELOW ZERO ACROSS CENTRAL KANSAS AFTER MIDNIGHT...WITH SUB-ZERO
WINDS CHILLS ACROSS THE REST OF THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER STORM WILL CONTINUE TO AFFECT THE AREA ON SUNDAY WITH
SIGNIFICANT SNOW AND SLEET ACCUMULATIONS EXPECTED. PLEASE REFER TO
THE LATEST WINTER STORM WARNING AND WINTER WEATHER ADVISORY FOR
DETAILS.
FROM SUNDAY THROUGH MONDAY MORNING...WIND CHILLS OF 10 BELOW TO
20 BELOW ZERO ARE FORECAST. WIND CHILLS BETWEEN ZERO AND 5 BELOW
ZERO ARE EXPECTED TUESDAY MORNING ROUGHLY NORTH OF HIGHWAY 54.
THERE IS A SLIGHT CHANCE OF RAIN MIXED WITH SNOW ON WEDNESDAY
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS. NO SNOW ACCUMULATIONS ARE
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER
SNOW...SLEET AND ICE ACCUMULATIONS ARE GREATLY APPRECIATED.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Mar 1, 6:54 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM SNOW 6 SSE WESTFALL 38.86N 97.96W
03/01/2014 E0.5 INCH ELLSWORTH KS TRAINED SPOTTER
LIGHT SNOW WITH A HALF INCH OF ACCUMULATION.
&&
JMBWLocal storm report, Mar 1, 8:57 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM SNOW MARION 38.35N 97.02W
03/01/2014 E0.5 INCH MARION KS EMERGENCY MNGR
HALF AN INCH OF SNOW ON THE GROUND AND RECEIVING SLEET
CURRENTLY AT 855PM.
&&
JMBWLocal storm report, Mar 1, 9:11 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM SNOW MCPHERSON 38.37N 97.66W
03/01/2014 E1.5 INCH MCPHERSON KS LAW ENFORCEMENT
ESTIMATED 1 TO 1.5 INCHES OF SNOW CURRENTLY ON THE GROUND
ACROSS MCPHERSON COUNTY. CURRENTLY SLEETING AT 910PM
SATURDAY. VISIBILITY OVER SOUTHERN PART OF COUNTY IS 1/4
TO 1/2 MILE.
&&
JMBWLocal storm report, Mar 1, 9:46 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM SNOW WICHITA MID CONTINENT A 37.66N 97.44W
03/01/2014 E0.4 INCH SEDGWICK KS OFFICIAL NWS OBS
&&
JMBWLocal storm report, Mar 1, 10:07 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1007 PM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM SLEET ASSARIA 38.68N 97.60W
03/01/2014 E1.00 INCH SALINE KS FIRE DEPT/RESCUE
REPORTED ON TWITTER FROM ASSARIA FIRE.
&&
JMBWLocal storm report, Mar 1, 11:05 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1105 PM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM SLEET MARION 38.35N 97.02W
03/01/2014 E0.50 INCH MARION KS EMERGENCY MNGR
ESTIMATED 1/2 INCH OF SLEET WITH 1/4 OF SNOW ON THE
GROUND.
&&
JMBWWinter Storm, Marion
- When
- March 1, 11:05 PM CST to March 2, 11:50 PM CST
- Where
- Marion forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
A significant wintry mix of precipitation fell across the county hampering travel. A half inch of sleet and 2 to 3 inches of snow fell across the county.
Winter Storm, Reno
- When
- March 1, 11:33 PM CST to March 2, 11:50 PM CST
- Where
- Reno forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the area. A half inch to an inch of sleet also fell creating slick streets.
Winter Storm, Sedgwick
- When
- March 2, 12:07 AM CST to 11:50 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the area. Mid Continent Airport in Wichita picked up 2.6 inches of snow and a half an inch of sleet. One to two inches of sleet feel across the northern half of the county. Numerous auto accidents and slide offs occurred with the snow.
Winter Storm, Chautauqua
- When
- March 2, 1:00 AM CST to March 3, 3:35 AM CST
- Where
- Chautauqua forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
A wintry mix of one to two inches of snow combined with a half an inch of sleet and some freezing drizzle to produce slick streets across the county. Travel was significantly hampered.
Winter Weather, Kingman
- When
- March 2, 5:51 AM CST to 11:50 PM CST
- Where
- Kingman forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
One to three inches of snow fell and sleet fell across the county. Kingman received 3 inches of snow.
Winter Storm, Harvey
- When
- March 2, 7:26 AM CST to 11:50 PM CST
- Where
- Harvey forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
A mixture of sleet and snow fell across the county. One inch of sleet combined with 3 to 5 inches of snow to cause numerous auto accidents and slide offs.
Winter Storm, McPherson
- When
- March 2, 7:26 AM CST to 6:08 PM CST
- Where
- McPherson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
A mixture of sleet and snow feel across the county. Lindsborg received 1 inch of sleet, with 1 to 3 inches of snow near Windom and Lindsborg. Travel across the county was severely hampered.
Winter Storm, Cowley
- When
- March 2, 7:58 AM CST to 11:50 PM CST
- Where
- Cowley forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
One to three inches of snow combined with a half an inch of sleet and freezing drizzle to create slick streets across the area. Numerous auto accidents and slide offs were reported.
Winter Weather, Harper
- When
- March 2, 1:00 PM CST to 11:50 PM CST
- Where
- Harper forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
Two to four inches of snow fell across the county. The CO-OP observer in Anthony reported 3.5 inches.
Winter Weather, Sumner
- When
- March 2, 1:00 PM CST to 11:50 PM CST
- Where
- Sumner forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
One to three inches of snow fell across the county.
Winter Weather, Butler
- When
- March 2, 1:00 PM CST to 11:50 PM CST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
One to three inches of snow fell across the county. The heaviest snow was over the western half of the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, March 1, 20141 death · 30 injured · 1 event
- Flash Flood and Heavy Snow in Arizona, March 1 to 2, 20141 death · 1 injured · $91,000 · 50 kt wind · 5 events
- Drought in Texas, March 1 to 31, 2014$10 million · 24 events
- Tornado and Flood in Arizona, March 1 to 2, 2014$165,000 · EF0 · 10 events
- Drought in Texas, March 1 to 31, 2014$105,000 · 18 events
- Drought in Oklahoma, March 1 to 31, 201433 events
- Drought in New Mexico, March 1 to 31, 201432 events
- Extreme Cold in Minnesota, March 1 to 2, 201429 events
- Extreme Cold in North Dakota, March 1 to 2, 201427 events
- Extreme Cold in Minnesota, March 1 to 2, 201424 events
- Cold in Nebraska, March 1 to 2, 201422 events
- Drought in Texas, March 1 to 31, 201421 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508076, 506767, 506774, 508081, 506784, 506751, 508083, 508084, 507529, 507531, 507533.